What Happens When You Overdose On Drugs

Opioid-Overdose
Jonathan Brown

Jonathan Brown

The increase in drug consumption along with an increase in drugs being diluted with poisonous substances has caused a dramatic increase in overdoses.  The death rate in relation to drug overdoses has increased fourfold since the beginning of the 21st century.

This post seeks to broaden your knowledge on what the symptoms of a drug overdose are and what to do in the event of this occurrence. 

What are some of the symptoms of a drug overdose?

A drug overdose occurs when someone takes more than their body can handle. Typically, when someone overdoses they are seeking a desired effect.

The symptoms of a drug overdose can uniquely affect the user. This simply means that how it affects one person is not how it may affect another. The factors that can affect this are genetics, physical and medical history as well as the amount of drugs ingested. If however, you feel any form of discomfort after ingesting too many drugs, whether prescribed or not, you should seek help immediately. 

Some of the many symptoms of drug overdose are as follows:

  • Trouble walking
  • Difficulty breathing 
  • Drowsiness
  • Loss of Consciousness 
  • Enlarged pupils 
  • Aggression or violence 
  • Agitation
  • Nausea and vomiting 
  • Convulsions 

How to get help

If you or a loved one are struggling with addiction or alcoholism, there are many useful resources that you can lean on for support. Upon assessment, you may find that a treatment program is the best option. Contact your insurance provider to check what they are able to cover.

A final note 

Over the last several years, we have seen a dramatic spike in overdoses from opiates that are laced with Fentanyl and derivatives. One way to reverse an overdose that’s occurring from these drugs is with Narcan. More information about Narcan can be found here.

Share this post

Share on facebook
Share on twitter
Share on linkedin
Share on pinterest
Share on email